MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP TSH3-ULTRA (TSH3-UL); TSH3-UL IMMUNOASSAY,

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP TSH3-ULTRA (TSH3-UL); TSH3-UL IMMUNOASSAY,
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/08/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A siemens customer service engineer (cse) was sent to the customer's site for system inspection.The cse performed a total service call and found no system issues related to this incident.The master cure material was run for troubleshooting, and the values were acceptable.The cause for the discordant low advia centaur xp tsh3-ultra result is unknown.Siemens is investigating, and has requested the patient sample for testing.The instruction for use (ifu) states in the interpretation of results section: "results of this assay should always be interpreted in conjunction with patient's medical history, clinical presentation and other findings." the instruction for use (ifu) states in the limitation section: "as with any immuno-recognition measurement of a peptide, extremely rare genetic variants may exhibit varying degrees of detection." note: mdr 1219913-2017-00165, mdr 1219913-2017-00165 supplemental report 1, and mdr 1219913-2017-00165 supplemental report 2 was filed originally for a discordant low advia centaur xp tsh3-ultra result on the same patient.
 
Event or Problem Description
A false low advia centaur tsh3-ultra ((tsh3-ul) result was obtain on a patient ((b)(6)).The physician was expecting a result within the normal range, and questioned the low result.The patient sample was sent to another laboratory, tested on an alternate tsh test method, and the result was higher.The patient had been previously tested on the advia centaur xp for tsh3-ul by this customer, and the result was falsely low.Based on the original tsh3-ul result, the physician had order a new sample draw on the same patient.There was no report of patient treatment being prescribed or altered, or adverse health consequences due to the discordant advia centaur xp tsh3-ultra result.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 1219913-2017-00209 on 10/05/2017 for a false low advia centaur xp tsh3-ultra ((tsh3-ul) patient result.10/06/2017 - additional information: the patient sample was received, tested by siemens, and the tsh3-ultra result was observed to be hyperthyroid.The sample was tested for tsh as well as ft4, and the result was observed to be hypothyroid for tsh, and euthyroid for ft4.The cause for the false low advia centaur xp tsh3-ultra ((tsh3-ul) patient result compared a higher tsh result may be attributed to an undetectable thyroid-stimulating hormone (tsh) result due to tsh variant issue.Siemens advia centaur xp patient results: assay: tsh3-ultra, reagent lot: 114301, calibrator/lot: cal h /ch01, result: 0.006 uiu/ml; tsh, 001281, cal b/cb68, 30.7 uiu/ml; ft4, 113083, cal a/ca91, 1.16 ng/dl.The instruction for use (ifu) states in the interpretation of results section: "results of this assay should always be interpreted in conjunction with patient's medical history, clinical presentation and other findings." the instruction for use (ifu) under the limitation sections states the following: "as with any immuno-recognition measurement of a peptide, extremely rare genetic variants may exhibit varying degrees of detection." note: mdr 1219913-2017-00165, mdr 1219913-2017-00165 supplemental report 1, and mdr 1219913-2017-00165 supplemental report 2 was filed originally for a discordant low advia centaur xp tsh3-ultra result on the same patient.The instrument is performing within specification.No further evaluation of the device is required.

Brand Name
ADVIA CENTAUR XP TSH3-ULTRA (TSH3-UL)
Common Device Name
TSH3-UL IMMUNOASSAY,
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key6918761
Report Number1219913-2017-00209
Device Sequence Number13762814
Product Code JLW
UDI-Device Identifier00630414535654
UDI-Public00630414535654
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K150403
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 10/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/10/2018
Device Model NumberN/A
Device Catalogue Number10282379
Device Lot Number114301
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/11/2017
Supplement Date Received by Manufacturer10/06/2017
Initial Report FDA Received Date10/05/2017
Supplement Report FDA Received Date10/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1